MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ELECTRODE, BIPOLAR

KARL STORZ SE & CO. KG ELECTRODE, BIPOLAR
Model Number 011160-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, during an operative hysteroscopy, the gynaecologist observed, upon first use of a single-use bipolar resection loop, the intrauterine projection of an unusual fragment that appeared to be a piece of metal.The procedure was temporarily halted.The fragment was retrieved.The integrity of the resection loop was checked (intact).The origin of the fragment was tested with a magnet: it was found to be "non-metallic," but still considered suspicious by the surgeon.The procedure was halted to investigate the origin of the foreign element.This led to a prolongation of surgical time.A new resection loop had to be used.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
Additional information: as the device in question was not returned by the customer, a physical investigation of the product itself could not be performed.However, the available information has been reviewed.The investigation was completed on sep 23, 2025.The device product history records (dhr) have been checked for the available batch number and found to be according to the specification, valid at the time of production.The customer description "the integrity of the resection loop was checked (intact)." leads to the conclusion, the foreign object in question may be from another instrument used during the procedure.Based on the available information, it is concluded that there is no failure on the electrode.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the findings outlined in the final report without the product have been confirmed during the product investigation after product return.The electrode provided is used, but complete and it can be excluded that the also provided particles are from the electrode.Therefore, it is concluded that there is no failure on the electrode.This event is filed under internal complaint id (b)(4).

Brand Name
ELECTRODE, BIPOLAR
Common Device Name
ELECTRODE, BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22359673
Report Number9610617-2025-01121
Device Sequence Number8621312
Product Code HIH
UDI-Device Identifier04048438005408
UDI-Public04048438005408
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number011160-10
Device Catalogue Number011160-10
Device Lot Number852459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer09/23/2025
11/10/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date09/29/2025
11/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown